Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 1, 2006, 4:29 PM MDT for Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2006, 4:29 PM MDT (22:29 UTC)
- Expired
- Sep 1, 2006, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 63 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:51 PM MDT | FLASH FLOOD | 7 S Agate, CO | RUNNING WATER THREE TO FOUR FEET DEEP OVER AN AREA OF 300 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 012235
FFWBOU
COC039-020130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT FRI SEP 1 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 730 PM MDT
* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN FROM THUNDERSTORMS CENTERED ABOUT 14 MILES WEST
OF CEDAR POINT...OR ABOUT 22 MILES WEST OF LIMON. THE STORMS WERE
NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
POINT...EAST BIJOU CREEK...AND WILSON CREEK.
THIS WARNING REPLACED THE SMALL STREAM FLOOD ADVISORY FOR EAST CENTRAL
ELBERT COUNTY.
DOPPLER RADAR ESTIMATES THAT THUNDERSTORMS IN THIS AREA WERE
PRODUCING RAINFALL AT THE RATE OF 1 TO 3 INCHES PER HOUR. AS MUCH
AS 4 INCHES OF RAIN CAN BE EXPECTED IN A SMALL AREA CENTERED ABOUT
14 MILES WEST OF CEDAR POINT JUST NORTH OF HIGHWAY 86. THIS HEAVY
RAIN WAS FALLING ON TOP OF ALREADY SATURATED GROUND FROM YESTERDAYS
THUNDERSTORMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.
LAT...LON 3946 10408 3938 10421 3925 10427 3927 10378
3940 10383
$$
BARJENBRUCH2 follow-up statements
000
WGUS75 KBOU 012341
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT FRI SEP 1 2006
COC039-020130-
ELBERT CO-
538 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR EAST
CENTRAL ELBERT COUNTY...
AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NOW CENTERED 8 MILES NORTHWEST OF
CEDAR POINT...OR ABOUT 17 MILES NORTHWEST OF LIMON. THIS STORM WAS
MOVING NORTHEAST AT 5 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDAR POINT...EAST BIJOU CREEK...AND WILSON CREEK.
DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS
FALLEN IN AN AREA BETWEEN CEDAR POINT...ABOUT 5 MILES SOUTHWEST OF
AGATE...AND NORTH OF HIGHWAY 86. MOST OF THIS RAIN HAS FALLEN IN
THE LAST HOUR AND ONE HALF.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.
LAT...LON 3946 10408 3938 10421 3925 10427 3927 10378
3940 10383
$$
BARJENBRUCH000
WGUS75 KBOU 020002
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
556 PM MDT FRI SEP 1 2006
COC039-020130-
ELBERT CO-
556 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
CENTRAL ELBERT COUNTY...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN IN THE FLASH FLOOD WARNING AREA HAD ENDED.
A WEATHER SPOTTER REPORTED 3.2 INCHES OF RAIN 7 MILES SOUTH OF
AGATE. WATER WAS FLOWING QUICKLY AT A DEPTH OF 3 TO 4 FEET ACROSS A
300 YARD STRETCH OF A DRAW. FLOODING WAS ALSO REPORTED NEAR CEDAR
POINT.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDAR POINT...EAST BIJOU CREEK...AND WILSON CREEK.
DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS
FALLEN IN A LARGER AREA BETWEEN CEDAR POINT...ABOUT 5 MILES
SOUTHWEST OF AGATE...AND NORTH OF HIGHWAY 86. MOST OF THIS RAIN HAS
FALLEN IN THE LAST 2 HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.
LAT...LON 3946 10408 3938 10421 3925 10427 3927 10378
3940 10383
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:30 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI SEP 1 2006 ...CORRECTION TO FIRST PARAGRAPH... .SHORT TERM DISCUSSION...STRONG AUTUMN-LIKE COLD FRONT QUICKLY MAKING ITS WAY SOUTH THROUGH NERN CO ATTM...WITH THE LEADING EDGE OF UNSEASONABLY COOL BNDRY LAYER AIR SPILLING DOWN OFF THE CHEYENNE RIDGE ON GUSTY N/NELY WINDS. HOWEVER EXTENSIVE BANK OF LOW CLOUDS HAVE YET TO SPILL OVER THE RIDGE...BUT ONLY A MATTER OF TIME ONCE SFC WINDS TURN MORE NELY. NEXT FEW HOURS BIGGEST CONCERN WILL BE THE POTENTIAL FOR SVR T-STORMS IN HIGH CAPE AIR IN ELBERT...LINCOLN AND SRN WASHINGTON COUNTIES. LATEST LAPS RUN INDICATES CAPE VALUES UPWARDS OF 2000 J/KG CENTERED NEAR LIMON. SHOULD ALSO SEE THE VERTICAL WIND SHEAR PROFILE IN THIS AREA BECOMING MORE FAVORABLE FOR STRONG UPDRAFT FORMATION AS THE FRONT GETS CLOSER. DAMAGING HAIL LOOKS TO BE MAIN SVR WX THREAT...BUT WOULDN/T RULE OUT A BRIEF TORNADO AND LOCALLY HVY RAINFALL. POST-FRONTAL AIRMASS APXMTLY 5000-6000 FT DEEP...AND SO AREAS WEST OF THE CONT DVD SHOULD SEE LITTLE IF ANY IMPACT FROM THIS FRONTAL SYSTEM. BY THIS EVENING... NERN CO PLAINS INCLUDING THE I-25 URBAN CORRIDOR WILL PRETTY MUCH BECOME SOCKED IN WITH LOW CLOUDS. COULD SEE CIGS IN THE DENVER METRO AREA AS LOW AS A COUPLE HUNDRED FT AGL BY THIS EVENING. STORM CHANCES SHOULD QUICKLY DIMINISH FM NORTH-TO-SOUTH AS THE COLD AIR AND LOW CLOUDS MOVE IN. OVERNIGHT...SHOULD ALSO SEE PATCHY/AREAS OF FOG FORMING ON THE PLAINS WITH LOWEST VSBYS IN LINCOLN AND ELBERT COUNTIES WHERE LOW-LVL WINDS GRADUALLY BECOME SELY...WHICH WOULD FAVOR ADVECTION FOG DVLPMNT. ON SATURDAY...MODELS HANG ONTO LOW-LEVEL MOISTURE UP ALONG THE FRONT RANGE DURING THE MORNING HRS WITH WEAK E-SELY UPSLOPE FLOW. CAN/T ARGUE WITH THAT. THEREFORE WILL KEEP SCT-BROKEN LOW CLOUD COVERAGE IN THIS AREA AT LEAST THROUGH MID-MORNING. OTHERWISE...COLD UPR LVL TROUGH CURRENTLY PASSING OVER WY/NRN CO BARELY MOVES JUST EAST OF THE AREA BY LATE AFTERNOON. HOWEVER DRIER MID-LVL AIR MOVING DOWN WEST SIDE OF TROUGH SHOULD GO INTO CLEARING SKIES ON THE PLAINS BY AFTERNOON. DAYTIME TEMPS SHOULD REMAIN UNSEASONABLY COOL WITH MAX TEMPS EAST OF THE MTNS 10-15F BELOW NORMAL. .LONG TERM DISCUSSION...SAT NGT-MON...MDLS BUILD UPR RDG OVR CNTRL RCKYS THRU PRD. THE AMS ACRS THE AREA WILL BCM DRY AND SUBSIDENT. TEMPS WILL WARM TO ARND SEASONAL NORMS BY MON. WILL GENLY FVR THE WRMR GFS MOS TEMPS OVER THE MUCH COOLER ETA VALUES. IN XTENDED PRD...TUE-FRI...MDLS MAINTAIN UPR RDG OVR WRN U.S. ALG WITH PERSISTENT NWLY FLO ALF ACRS CNTRL RCKYS. GFS IS SUGGESTIVE OF A SLGT CHC OF PCPN DURING AFTNS AND EVES ON WED AND THU MAINLY OVR MTNS IN ASSOC WITH WK SHT WV...SO WILL KEEP A MENTION OF THIS IN FCST. TEMPS WILL BE ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/GARD...WFO BOULDER
Hazardous weather outlook, Sep 1, 11:04 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT FRI SEP 01 2006 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT FRI SEP 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT POISED JUST NORTH OF THE COLORADO STATE LINE WILL DROP SOUTH THROUGH NORTHEAST COLORADO DURING THE AFTERNOON. AHEAD OF THIS FRONTAL BOUNDARY...AMPLE SUNSHINE AND SURFACE DEWPOINTS IN THE 50S WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SHOWER AND THUNDERSTORMS ON THE PLAINS THIS AFTERNOON. LOOK FOR SCATTERED STORMS TO FORM AS THIS COLD FRONT MOVES SOUTH THROUGH THE AREA. A FEW OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL AND BRIEF HEAVY RAIN. AFTER PASSAGE OF THE COLD FRONT WATCH FOR STEADILY FALLING TEMPERATURES...WIDE SPREAD LOW CLOUDS AND SCATTERED LIGHT RAIN SHOWERS FROM THE FRONT RANGE EASTWARD. AFTER MIDNIGHT PATCHY FOG ON THE PLAINS MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
In the hours before
Local storm report, Sep 1, 3:41 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT FRI SEP 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 12 W AGATE 39.47N 104.18W
09/01/2006 M0.75 INCH ELBERT CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 54 min |
| Sep 1, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 58 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.